Intersection multiplicities over Gorenstein rings

Claudia M. Miller, Anurag K. Singh

Research output: Contribution to journalArticlepeer-review

10 Scopus citations


Let R be a complete local ring of dimension d over a perfect field of prime characteristic p, and let M be an R-module of finite length and finite projective dimension. S. Dutta showed that the equality limn→∞ ℓ (FnR(M))/pnd = ℓ(M) holds when the ring R is a complete intersection or a Gorenstein ring of dimension at most 3. We construct a module over a Gorenstein ring R of dimension five for which this equality fails to hold. This then provides an example of a nonzero Todd class τ3 (R), and of a bounded free complex whose local Chern character does not vanish on this class.

Original languageEnglish (US)
Pages (from-to)155-171
Number of pages17
JournalMathematische Annalen
Issue number1
StatePublished - May 2000
Externally publishedYes

ASJC Scopus subject areas

  • General Mathematics


Dive into the research topics of 'Intersection multiplicities over Gorenstein rings'. Together they form a unique fingerprint.

Cite this